Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 16, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Apr 20, 2013, 10:57 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 10:57 AM EDT (14:57 UTC)
- Expired
- Apr 20, 2013, 4:14 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
651 WHUS73 KAPX 201457 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT SAT APR 20 2013 LHZ347-348-201800- /O.NEW.KAPX.GL.W.0016.130420T1457Z-130420T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1057 AM EDT SAT APR 20 2013 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-202100- /O.EXA.KAPX.SC.Y.0048.000000T0000Z-130420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- 1057 AM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-322-202100- /O.CON.KAPX.SC.Y.0048.000000T0000Z-130420T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1057 AM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
857 WHUS73 KAPX 201716 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 116 PM EDT SAT APR 20 2013 LHZ347-348-202100- /O.EXT.KAPX.GL.W.0016.000000T0000Z-130420T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 116 PM EDT SAT APR 20 2013 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-202100- /O.CON.KAPX.SC.Y.0048.000000T0000Z-130420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 116 PM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
091 WHUS73 KAPX 202014 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EDT SAT APR 20 2013 LHZ347-348-210300- /O.CAN.KAPX.GL.W.0016.000000T0000Z-130420T2100Z/ /O.EXB.KAPX.SC.Y.0048.000000T0000Z-130421T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 414 PM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-202115- /O.CAN.KAPX.SC.Y.0048.000000T0000Z-130420T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 414 PM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-349-LMZ341-342-LSZ321-322-210000- /O.EXT.KAPX.SC.Y.0048.000000T0000Z-130421T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 414 PM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 20, 10:54 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 20, 10:54 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EDT SAT APR 20 2013
.SYNOPSIS...
ISSUED AT 300 AM EDT SAT APR 20 2013
LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT NORTHERN MICHIGAN
THIS MORNING...TARGETING THE TYPICAL SNOWBELT REGIONS OF EASTERN
UPPER AND NORTHWEST LOWER MICHIGAN FOR THE MOST PERSISTENT AND
HEAVIEST SNOW SHOWERS. HIGH PRESSURE WILL BEGIN TO SETTLE INTO THE
GREAT LAKES REGION THIS AFTERNOON...BRINGING QUIET AND SEASONABLY
CHILLY WEATHER TO NORTHERN MICHIGAN THROUGH THE REST OF THE WEEKEND.
THE NEXT CHANCE OF RAIN ARRIVES FOR THE BEGINNING OF THE WORK WEEK AS
WAVES OF LOW PRESSURE PUSH ACROSS THE REGION.
&&
.UPDATE...
ISSUED AT 1052 AM EDT SAT APR 20 2013
DOMINANT BAND OF MODERATE SNOWFALL CONTINUES TO DRIFT NE INTO
OTSEGO...CHARLEVOIX AND NRN CRAWFORD COUNTIES. ALTHOUGH THE
SNOWFALL IS RATHER IMPRESSIVE...ESPECIALLY FOR MID-LATE
APRIL...THE TIME OF YEAR/SUN ANGLE IS NOT ALLOWING SNOW TO
ACCUMULATE MUCH ANYMORE. WE DID HAVE REPORTS OF 1-2 INCHES OF SNOW
OVERNIGHT...AND THESE AMOUNTS WILL NOT BE MET TODAY. THIS IS ALSO
SUPPORTED BY AN EXPECTED TRANSITION TO MORE CELLULAR SHOWERS WITH
INCREASED LOW LEVEL LAPSE RATES...A LOSS OF CYCLONIC CONVERGENCE
AND DRY AIR ENTRAINMENT FROM INVADING HIGH PRESSURE UPSTREAM. WILL
AHVE SOME PEEKS OF SUN AT TIMES...BUT SKIES ARE EXPECTED TO CLEAR
MORE SO LATER THIS AFTERNOON...AS THE BETTER DRY AIR UPSTREAM
FILLS IN BEHIND FINAL SFC TROUGH FROM NRN WISCONSIN THROUGH
EASTERN LAKE SUPERIOR.
WILL ALLOW WINTER HEADLINES TO EXPIRE...WITH IMPACTS FROM
CONTINUED SNOW TO BE MINIMAL. ROADS WILL JUST BE WET FOR MOST ALL
AREAS WITHIN THE ADVISORY.
UPDATE ISSUED AT 717 AM EDT SAT APR 20 2013
MULTI-BAND LAKE EFFECT SNOW SHOWERS HAVE FULLY DEVELOPED ACROSS
OUR CWA...WITH THE DOMINANT BAND EXTENDING FROM NEAR ALDEN TO
KALKASKA. HEAVIER SNOW SHOWERS REMAIN EMBEDDED WITHIN THIS
DOMINANT BAND...WITH SNOWFALL RATES OF AROUND AN INCH AN HOUR.
WILL MAINTAIN THE LAKE SNOW ADVISORY FOR THE SNOWBELT REGION OF NW
AND N CENTRAL LWR MICHIGAN THRU LATE MORNING...AT WHICH TIME SNOW
SHOWERS SHOULD BEGIN TO BREAK DOWN AS HIGH PRESSURE AND DRIER AIR
BEGIN TO BUILD INTO THE WRN GREAT LAKES.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 300 AM EDT SAT APR 20 2013
WELL...THIS JUST ISN'T RIGHT FOR MID APRIL...COLD AND GUSTY
NORTHWEST WINDS...WITH NUMEROUS GROUND WHITENING LAKE INDUCED SNOW
SHOWERS TARGETING THE TRADITIONAL SNOW BELTS. CULPRIT BEHIND THIS
NONSENSE IS ANOMALOUSLY DEEP TROUGH EXTENDING FROM THE MID
MISSISSIPPI VALLEY UP THROUGH JAMES BAY. ATTENDANT BEHEMOTH SURFACE
LOW NOW WELL TO OUR NORTHEAST UP ACROSS CENTRAL QUEBEC...WITH
SURFACE TROUGH AXIS EXTENDING BACK SOUTHWEST INTO OUR AREA. COMBO OF
DEEP MOISTURE AND MORE THAN PLENTIFUL OVER-WATER INSTABILITY (H8
TEMPERATURES DOWN AROUND -14/-15C PER RAP ANALYSIS) HELPING DRIVE
THOSE LAKE SNOWS. FORECAST CONCERNS THROUGH THE SHORT TERM REAL CENTERED
WITHIN THE FIRST HALF OF TODAY...CENTERING ON LINGERING LAKE INDUCED
SNOW POTENTIAL AND POSSIBLE ADDITIONAL ACCUMULATIONS.
RESPECTABLE LAKE SNOW PARAMETERS REMAIN IN PLACE EARLY ON THIS
MORNING...WITH MORE THAN SUFFICIENT DELTA T/S AUGMENTED BY REMNANT
DEEPER MOISTURE AND GOOD INVERSION LEVELS UP THROUGH H7 LEVELS. NNW
(LAKE SUPERIOR) TO NW (NORTHERN LAKE MICHIGAN) FLOW REGIME WILL
LOCKED IN BY SUNRISE...TARGETING THE NORTHWEST LOWER SNOWBELTS FOR
THE MOST PERSISTENT AND HEAVIEST ACTIVITY. GIVEN FLOW...WOULD EXPECT
BETTER LAKE SUPERIOR ACTIVITY TO REMAIN JUST WEST OF CHIPPEWA
COUNTY. DECISIVE DOWNTURN IN LAKE SNOW PARAMETERS EXPECTED AFTER
ABOUT 15Z...WITH STEADY LOSS OF SYNOPTIC MOISTURE SUPPORT AND
LOWERING INVERSION LEVELS. DIURNAL DISRUPTION WILL ONLY HELP THE
CAUSE..AS WILL DEEPENING OF SURFACE BASED DRY WEDGE. WOULD EXPECT
SCATTERED LATE MORNING ACTIVITY TO COMPLETELY END BY EARLY AFTERNOON
(YUP...SAID THAT BEFORE). UPSHOT TO ALL THE ABOVE...THINKING PERHAPS
ANOTHER INCH OR SO IN NORTHWEST LOWER SNOWBELTS THIS MORNING...LEAVING
THE INHERITED LAKE SNOW ADVISORY THROUGH ITS DURATION ENDING AT 15Z.
LESS ACCUMULATION EXPECTED ELSEWHERE. DRYING REMAINS AGGRESSIVE
THROUGH THE AFTERNOON...AND STILL EXPECT SKIES TO TREND PARTLY SUNNY
TO SUNNY ALL AREAS. UNFORTUNATELY...EVEN MID APRIL SUN WILL DO
LITTLE TO HELP THE TEMPERATURE CAUSE...WITH READINGS A SOLID 15 TO
20 DEGREES BELOW NORMAL. GUSTY NORTHWEST WINDS WILL SUBSIDE THROUGH
THE DAY...BUT NOT BEFORE MAKING IT FEEL DOWNRIGHT COLD THROUGH THE
EARLY AFTERNOON.
MUCH QUIETER HEADING INTO TONIGHT AS DRYING BECOMES COMPLETE AND
HIGH PRESSURE BUILDS DIRECTLY OVERHEAD. MOSTLY CLEAR SKIES...WITH
PERHAPS A TOUCH OF HIGH CLOUDS LATE. RADIATION COOLING TRIFECTA...
WITH QUICK LOSS OF WINDS...CLEAR SKIES..AND DRY LOW LEVELS. GUIDANCE
CONTINUES TO TREND COLDER...NOW SHOWING THE TRADITIONAL ICE BOX
LOCALES FLIRTING WITH THE UPPER SINGLE DIGITS. WILL NOT GO QUITE
THIS AGGRESSIVE...USING LOWER TEENS FOR THE COLDER LOCATIONS. THESE
NUMBERS FLIRT WITH RECORD LOWS FOR THE DAY...WITHIN A FEW DEGREES AT
SEVERAL SITES. COULD EASILY SEE A RECORD TO TWO BROKEN BY SUNRISE
SUNDAY.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 AM EDT SAT APR 20 2013
.SUNDAY AND MONDAY...STRONG SURFACE HIGH PRESSURE CENTER SHIFTS EAST
OF MICHIGAN BY 12Z SUNDAY. AFTER A FRIGID START TO THE DAY...WITH
EARLY MORNING LOWS IN THE TEENS (WHICH IS ROUGHLY 20 DEGREES BELOW
NORMAL)...TEMPS WILL REBOUND NICELY AS SOUTHERLY FLOW KICKS IN ON
THE BACK SIDE OF THE HIGH CENTER. CLOUDS WILL INCREASE/THICKEN/LOWER
FROM WEST TO EAST AS MAINLY MID/UPPER LEVEL MOISTURE BEGINS TO
ADVECT INTO THE WRN GREAT LAKES IN ADVANCE OF A COLD FRONT DRIVING
EAST THRU MINNESOTA. STILL APPEARS ANY PRECIP CHANCES WILL HOLD OFF
UNTIL SUNDAY NIGHT...AND WILL BE CONFINED TO MAINLY ERN UPR
MICHIGAN. ONCE THE COLD FRONT REACHES WRN UPR MICHIGAN AND
WISCONSIN...UPPER LEVEL FLOW BECOMES NEARLY PARALLEL WITH THE FRONT
ITSELF...WHICH WILL SLOW ITS EASTWARD PROGRESS. ALSO...A WAVE
DEVELOPS ALONG THE FRONT...DEEPENING INTO A CLOSED LOW THAT DRIVES
NE THRU THE STRAITS ON TUESDAY (MORE ON THIS BELOW). WITH THE SLOW
EASTWARD PUSH OF THE FRONT AND ASSOCIATED MOISTURE...POPS WILL
GRADUALLY SPREAD FROM ERN UPR MICHIGAN SUNDAY NIGHT INTO THE STRAITS
AND ALONG THE LAKE MICHIGAN SHORELINE TO LEELANAU COUNTY ON
MONDAY...AND THEN FINALLY MAKE SOME HEADWAY INTO NRN LWR MICHIGAN
WEST OF A LINE FROM ROGERS CITY TO HTL LATE MONDAY NIGHT AS THAT
WAVE (MENTIONED ABOVE) BEGINS TO LIFT INTO OUR CWA. AGAIN...TEMPS
WILL RECOVER NICELY DURING THE FIRST PART OF NEXT WEEK THANKS TO WAA
AHEAD OF THE SLOW COLD FRONT. HIGHS ON SUNDAY WILL WARM INTO THE MID
40S TO LOWER 50S...BUT WILL COOL BACK INTO THE 30S AT NIGHT.
HOWEVER...PRECIP SUNDAY NIGHT IN ERN UPR MICHIGAN SHOULD BE ALL
LIQUID PER NAM BUFR SOUNDINGS SHOWING A SURFACE-BASED ABOVE FREEZING
LAYER THRU 850 MB. WAA FURTHER STRENGTHENS ON MONDAY...WITH TEMPS
CLIMBING TO NEAR 50 IN ERN UPR MICHIGAN AND WELL INTO THE 50S TO
NEAR 60 ACROSS NRN LWR MICHIGAN. COLD FRONT REMAINS WEST OF OUR CWA
MONDAY NIGHT. TEMPS WILL COOLING MAINLY BACK INTO THE 40S MONDAY
NIGHT...KEEPING ANY PRECIP ALL LIQUID.
TUESDAY THRU FRIDAY...AS MENTIONED ABOVE...FIRST WAVE TRACKS ALONG
THE COLD FRONT AND THRU THE STRAITS TUESDAY MORNING. THIS FEATURE
COMBINED WITH DEEP MOISTURE WILL PRODUCE RAIN SHOWERS ACROSS MUCH OF
OUR CWA ON TUESDAY. SECOND WAVE DEVELOPS ALONG THE FRONT AND TRACKS
THRU SRN LWR MICHIGAN TUESDAY NIGHT...SPREADING ANOTHER AREA OF RAIN
SHOWERS THRU MOST OF MICHIGAN. WITH AREA RIVERS ALREADY RUNNING HIGH
FROM RECENT RAIN AND SNOWMELT...WILL NEED TO KEEP AN EYE ON THE
POTENTIAL FOR HEAVY RAINFALL ESPECIALLY WITH THIS SECOND WAVE AS IT
BEGINS TO TAP INTO GULF MOISTURE TUESDAY NIGHT. FOR NOW...WILL STICK
WITH LIKELY POPS FOR TUESDAY AND TUESDAY NIGHT ACROSS MOST OF OUR
CWA. PRECIP CHANCES DIMINISH ON WEDNESDAY AS THE FRONT EXITS TO THE
EAST COAST AND SURFACE RIDGING BUILDS INTO MICHIGAN. A WEAK
MOISTURE-STARVED NRN STREAM WAVE QUICKLY SWINGS THRU MICHIGAN
THURSDAY...PRODUCING A QUICK CHANCE OF LIGHT RAIN. DEEPER MOISTURE
WILL BEGIN TO ADVECT INTO THE WRN GREAT LAKES ON FRIDAY ONCE
SOUTHERLY RETURN FLOW KICKS IN ON THE BACK SIDE OF HIGH PRESSURE.
FIRST LOOK AT NEXT WEEKEND LOOKS UNSETTLED WITH NEAR NORMAL TEMPS IN
THE 50S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 717 AM EDT SAT APR 20 2013
THE MOST PERSISTENT AND HEAVIEST LAKE EFFECT SNOW SHOWERS WILL
CONTINUE TO IMPACT LOCATIONS BETWEEN PLN...TVC AND APN. OVERALL
CONDITIONS AT OUR TAF SITES WILL BE VFR...OCCASIONALLY DROPPING TO
MVFR WITHIN SNOW SHOWERS THIS MORNING. SNOW SHOWERS WILL END BY
EARLY AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD INTO THE WRN
GREAT LAKES REGION...WITH DECREASING CLOUDS THEREAFTER. GUSTY NW
WINDS WILL ALSO DIMINISH LATER THIS AFTERNOON AND EVENING.
&&
.MARINE...
ISSUED AT 1052 AM EDT SAT APR 20 2013
UPDATE...GALES CONTINUE ACROSS PRESQUE ISLE...AND WILL EXTEND THE
GALE WARNING THROUGH 1-2 PM. ALL OTHER AREAS WILL BE IN THE SMALL
CRAFT ADVISORY FOR THE DAY. HEADLINES ARE EXPECTED TO BE LIFTED
MOST ALL AREAS BY EVENING (MAYBE NOT PRESQUE ISLE)...AS A QUICK
TRANSITION TO LIGHTER WINDS ARRIVES WITH HIGH PRESSURE.
SLOW...BUT STEADY...IMPROVEMENT EXPECTED ACROSS ALL WATERS
TODAY AS HIGH PRESSURE BUILDS INTO THE REGION. REMNANT GUSTY
NORTHWEST WINDS AND CHOPPY WAVES WILL REQUIRE SCA/S FOR NEARLY ALL
WATERS...BUT ALL GALE WARNINGS WILL BE ALLOWED TO EXPIRE BY 12Z.
RAPID IMPROVEMENT EXPECTED LATE THIS AFTERNOON AND EVENING AS WINDS
GO LIGHT UNDER OVERHEAD HIGH PRESSURE. GUSTY SOUTHEAST WINDS DEVELOP
SUNDAY...POSSIBLY REQUIRING ADDITIONAL SCA/S FOR SOME NEARSHORE
WATERS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
346-349.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
322.
&&
UPDATE...SD
SYNOPSIS...MR
SHORT TERM...MB
LONG TERM...MR
AVIATION...MR
MARINE...MBHazardous weather outlook, Apr 20, 9:23 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 923 AM EDT SAT APR 20 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 923 PM EDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. AREA STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH DUE TO RUNOFF FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY WIND AND SNOW REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:24 PM EDT | Lake Effect Snow Advisory | APX | Antrim, Crawford, Kalkaska, Otsego | 13 hr |
| Apr 20, 12:01 AM EDT | Small Craft Advisory | APX | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.